MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Complainant city: (b)(6).Complainant state: (b)(6).Complainant postal code: (b)(6).Complainant phone: +(b)(6).Complainant country: taiwan, province of china.Based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed and no discrepancies were found.Duoderm h/active gel (3tbex30g) ster us was manufactured under system application product (sap) code 1002859 and manufacturing lot number 2e03233 on 24 may 2022.System application product (sap) identifies 25 may 2022 as the manufacture date, but the batch record confirms the batch began late on 24 may 2022.Lot # 2e03233 was sterilized under baxter g.R.No (b)(4) and released on review of results of sterilization provided by sterilization company baxter.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2e03233.This is the only complaint for the affected lot registered within database.One photograph was received for this issue and has been evaluated in accordance with work instructions (wi).The photograph confirms the product and the complaint issue where the shoulder of the tube is deformed, and a perforation can be seen.The product lot cannot be seen in the image.There is evidence of dried and discolored gel on the tube shoulder at the point of the perforation.It is noted a large label is applied to the back of the tube.A nonconformance was not opened for this complaint issue.As per procedure, acceptance quality limit (aql) is identified as 4.0 for primary pack appearance or 0.65 for contamination.As the batch size is (b)(4) primary units, a single primary pack affected by the contamination aspect would be acceptable in a sample of (b)(4) units.No further complaints have been received against this batch.The aluminum tubes used in this batch would have been provided by supplier (b)(4).As it is unlikely that the tube could have been in this condition before filling, contacting the supplier would not be necessary.The supplier has since ceased trading, so would not be possible anyway.It is likely this imperfection would have been observable at the point of packing, so is unlikely to have been packed.It is possible to have been caused at the point of packing.There is no comment from the complainant as to the condition of the secondary pack.The local distribution quality team were asked for comment, as a large label is seen applied to the gel tube.It is confirmed that the product has been relabeled locally, and no non conformance was identified.This suggests the tube was intact at the point of relabeling, ruling out the manufacturing site.It was noted the product was shipped between different retailer stores.Without knowing the condition of the secondary pack, it is not possible to identify if the damage was sustained while being repacked following local labelling.Damage is most likely to have been sustained in transit between the different retailer stores.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092; manufacturing site: 1000317571.
 
Event or Problem Description
The retailer reported that the gel tube was split, rusted and gel was lost.The product was not used.A photograph depicting the issue was received from the complainant.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19340939
Report Number1000317571-2024-00040
Device Sequence Number17927793
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/01/2025
Device Model Number187987
Device Lot Number2E03233
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown